# SDR Q2SA749006

- Difficulty date: October 8, 2009
- Submitted: October 9, 2009
- Operation: Air carrier
- Aircraft: N749SA
- Make and model: Boeing 747-3B5
- Aircraft serial: 24194
- Aircraft time: 73,593 hours, 13,055 cycles
- System (JASC): 3441 · Inertial Guidance System
- Part: Inu
- Condition: Malfunctioned
- Location: Navigation Sys
- Stage of operation: CL
- How discovered: O
- Nature of condition: J, G
- Precautionary procedure: J, A

## Discrepancy

AFTER TAKEOFF FROM RKSI, DURING CLIMB, ALL THREE INERTIAL NAVIGATION SYSTEMS INS 1, INS 2, AND INS 3 FAILED AND CREW WAS UNABLE TO NAVIGATE FLIGHT PLAN WAYPOINTS THROUGH REST OF INTENDED FLIGHT.  CREW TERMINATED FLIGHT, DUMPED 160,000 POUNDS OF FUEL, RETURNED TO RKSI AND LANDED SAFELY AT RKSI.  UPON LANDING MAINTENANCE CREW TROUBLESHOT SYSTEM, SECURED AND REALIGNED ALL THREE NAVIGATION UNITS, INU 1, INU 2, AND INU 3, IN ACCORDANCE WITH BOEING 747 AMM 34-41-03 AND 34-41-00 CONFIGURATION 2, ALL OPERATIONS NORMAL THEREAFTER.
